MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Catalog Number 814070100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction with ih-panel 11 on the ih-1000 instrument.The customer stated that the specificity of the missed antibody was anti-e.According to the antigen table the reagent red blood cells #2 and #6 were e antigen positive and therefore supposed to react positively.The customer stated that the patient sample showed weak positive reactions with ih-panel plus 6.Therefore, the customer complained only about the ih-panel 11.The exact date of event is not known, so we assumed the date of awareness also to be the date of event.The customer did neither provide the complaint sample of the allegedly defective lot for investigational testing nor the patient sample that caused the false negative reaction.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot on the ih-1000.The testing was performed with known antibodies (anti-e, anti-d and anti-fy(a)) and donor samples.All positive and negative reactions were correct.The anti-e could be identified without any issue.Additionally, the e antigenicity of the claimed lot was compared to other homozygous and heterozygous e antigen positive reagent red blood cells (rrbcs).This potency testing was done manually.All e antigen homozygous rrbc yielded the same titer, the titer of the e antigen heterozygous rrbcs were one to two titer steps lower due to the different zygosity.The testing confirmed that the e antigenicity of the claimed ih-panel 11 lot was not weakened.Due the lack of the data files of the instrument an investigation of the involved ih-1000 was not possible.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL 11
Common Device Name
IH-PANEL 11; 11X4 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15572396
Report Number9610824-2022-00063
Device Sequence Number12307174
Product Code QHT
UDI-Device Identifier07611969952298
UDI-Public(01)07611969952298(17)220926(10)9230011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Catalogue Number814070100
Device Lot Number9230011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH PANEL 6, LOT 9231100; IH-1000, SN (B)(4)
Patient SexUnknown